| Model Number |
230-03-03 |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
08/13/2013
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This submission represents 1 of 163 events identified via active surveillance activities utilizing data form (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Additional information, including the product investigation, will be submitted within 30 days of receipt.
Event or Problem Description
As reported by (b)(6), this (b)(6) y/o, female patient underwent primary total prosthetic replacement using cement of the right knee via medial parapatellar approach on (b)(6) 2013.The indication for the index procedure was osteoarthritis.The patient was implanted with a asymmetric femoral cruciate retained cemented size 3 right (catalog 230-03-03, serial (b)(4)), optetrak knee system - cemented finned tibial tray - size 3f/3t (catalog 200-04-33, serial (b)(4)), optetrak - cr insert - size 3 9mm slope + (catalog 200-63-09, serial (b)(4)) and stryker antibiotic loaded medium viscosity bone cement (catalog 61971001, serial(b)(4)).On (b)(6) 2013, approximately 3 months post implantation, the patient underwent revision due to aseptic loosening femur.The exactech knee brand removed unavailable and replaced with sigma femoral posterior stabilized cemented size 3 right.
Additional Manufacturer Narrative
The evaluation noted that revision reported was likely the result of an insufficient bond between the implant and the bone, which led to aseptic (non-infected) femoral loosening.However, this cannot be confirmed since the devices were not returned for evaluation.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.